Missouri, 2006

Hail in Missouri, May 1, 2006

May 1, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 12:00 PM CST, 10 hours 55 minutes earlier.

Area forecast discussion, May 1, 12:00 PM CST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT MON MAY 1 2006

.DISCUSSION...

SPC OUTLOOKS SLGT RISK SVR TONIGHT FROM SRN PLAINS TO MID MS VALLEY.
EARLY PM ENVIRO STILL CAPPED DUE TO AM CLOUD COVER...BUT SATELLITE
SHOWS SIGNS OF MIXING AND BREAKING UP FROM THE WEST. THIS SHOULD
ALLOW LOWER TROP TO DESTABILIZE DIURNALLY AND COULD ALLOW SOME
CONVECTION BY 00Z AS UPSTREAM SHORT WAVE ENERGY SHOOTS OUT OF LONG
WAVE TROF. THEN BOUNDARY ENTERS PLAY INTO OVERNIGHT HOURS...WITH
FRONTAL LINE OF CONVECTION MOVING ACROSS FA WITH WIND/HAIL THREAT.
NEW MOS SHOWS LIKELY OR BETTER POPS AND WEVE FOLLOWED ACCORDINGLY.
CURRENT HWO DEPICTS THIS SCENARIO WELL AND NO UPDATE NEEDED THERE.

AFTER BOUNDARY PUSHES THRU...WE SHOULD DRY WEST TO EAST
TOMORROW...AND STAY DRY THRU TOMORROW NIGHT. THAT IS WHEN BOUNDARY
STALLS TO SOUTH AND THEN RETURNS NORTHWARD ON WED...INITIATING NEXT
CHC PCPN IN BY THEN ZONAL FLOW PATTERN. THIS PATTERN KEEPS
BOUNDARY/UNSETTLED WX/PCPN CHANCES ACROSS MID MS VALLEY INTO EARLY
WEEKEND...WHEN UPPER TROF DIPS DOWN OUT OF THE GREAT LAKES AND
SWEEPS THE MOISTURE ON OUT OF THE LOWER OH VALLEY. THUS OUR SUN-MON
FRAME LOOKS DRY TO FINISH OUT THE PACKAGE.

NGM HANDLES REAL SHORT TERM AS WELL AS ANY WITH MODEL SOUNDINGS
STILL DEPICTING CAP AT 18Z...ERODING SOME BY 21Z AND ALLOWING SOME
CONVECTION BY 00Z. WE BLEND NGM WITH NAM THRU TIME AS GFS HAS BEEN
MORE INCONSISTENT ON NEAR TERM FEATURES/HANDLING OF SHORT
WAVES...BUT IN LONGER RANGE WE TREND BACK TOWARD ITS OVERALL
SYNOPTIC PATTERN. THUS NEW FORECAST TEMPS GO FROM FWC/NAM MOS BLEND
TO DIRECTION OF MEX MOS IN LATTER-MOST PERIODS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, May 1, 3:56 AM CST, 18 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
456 AM CDT MON MAY 1 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
456 AM CDT MON MAY 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. THESE STORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF STORMS THAT WILL CROSS THE
REMAINDER OF THE OUTLOOK AREA TONIGHT. THE PRIMARY HAZARDS WITH
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WHERE HEAVY
RAIN SATURATED THE GROUND SUNDAY...THESE ADDITIONAL STORMS MAY
CAUSE SOME LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTER A BREAK IN THE STORMS TUESDAY...A SLIGHT RISK OF SEVERE
THUNDERSTORMS RETURNS TO SOUTHEAST MISSOURI LATE TUESDAY NIGHT AND
THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. A COLD FRONT
WILL MOVE SOUTHEAST ACROSS MISSOURI ON WEDNESDAY...REACHING
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA BY THURSDAY MORNING.
THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MAY BE LOCALLY
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT.
DEPENDING ON HOW QUICKLY THE COLD FRONT MOVES SOUTH OF WESTERN
KENTUCKY AND SOUTHEAST MISSOURI...THE RISK OF SEVERE THUNDERSTORMS
COULD LINGER THROUGH THURSDAY. HEAVY RAIN COULD ALSO BECOME A
CONCERN WITH THE SLOW MOVEMENT OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
SPOTTERS ARE REQUESTED TO CHECK LATER OUTLOOKS CONCERNING
THUNDERSTORM POTENTIAL WEDNESDAY THROUGH THURSDAY.

MY

The radar

The Paducah radar (KPAH), 149 km away, was scanning. The volume nearest the first event began at 04:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Butler

When
May 1, 10:55 PM CST to 11:01 PM CST
Where
Butler County, Poplar Bluff
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.750, -90.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508397.